MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035474100
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the coil was advanced in the microcatheter, it detached prematurely inside the microcatheter.The microcatheter was removed along with the coil from the patient.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
Manufacturing date  added.Device evaluated by mfg updated.Expiration date - added.The device history record review confirms that the device met all material, assembly and performance specifications.The subject device was returned within the microcatheter used during the procedure.Visual inspection of the device revealed that the delivery wire was kinked, likely due to handling.There was blood observed within the microcatheter hub and introducer sheath.The main coil was found to be broken as well.During functional testing, the introducer sheath was flushed and blood was observed to exit.The returned microcatheter was cut and the coil was noted to be jammed and stretched within.The coil was unable to be removed from the microcatheter.The reported event of the coil premature detachment was able to be confirmed based on the information available and analysis of the device.The device was confirmed to be in good condition prior to use.The presence of blood is an indication that continuous flush was not maintained; however, this could not be definitively determined.It is probable that the blood within the microcatheter caused friction within the microcatheter and the subsequent events leading to the reported main coil prematurely detaching within the microcatheter and analyzed coil break.Based on the information currently available, it is probable that some procedural factors encountered during the procedure limited the performance of the coil contributing to the reported and observed damages.Therefore, an assignable cause of operational context has been assigned to this investigation.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 4MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6750066
Report Number3008881809-2017-00224
Device Sequence Number16349189
Product Code HCG
UDI-Device Identifier07613252192756
UDI-Public(01)07613252192756(17)200430(10)19680223
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093142
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberM0035474100
Device Catalogue NumberM0035474100
Device Lot Number19680223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2017
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer10/25/2017
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR MICROCATHETER (STRYKER)
Patient Age66 YR